Aa
Aa
A
A
A
Close
1207048 tn?1282174304

Joints/ muscles really hurt/burn. Prednisone or something else?

I remember during the last prednisone taper my joints were achy for a few days. This started up again this time around.

Except yesterday it was beyond achy. I hurt from my shoulders/upper back through my arms. My upper arm muscles feel like I've been lifting heavy weights for hours. My elbows and wrists, especially, but also my hands, sting. I don't even know how to describe it :-(

Last night my husband had to move my laptop off my lap because my thumb joint hurt too much to put pressure on it to lift the laptop.

I have a bit of a sore throat, no fever, and no one in the house has been sick so I'm not sure if I'm coming down with something....or do I just blame the prednisone?

Thanks for any thoughts you can give me! My husband is in charge of the house and kids all weekend, my job is to rest and sleep as much as I can. I hope that will help! This really hurts :-(
~Jess
4 Responses
Sort by: Helpful Oldest Newest
152264 tn?1280354657
Gosh, that's the exact opposite of what happened to me when I had prednisone years ago. Normally my arms and legs are perpetually achy (mainly muscles but also joints and tendons), presumably from a little fibromyalgia. (I am not diagnosed with MS, or anything for that matter.)

But when I had a two-week course of prednisone for sudden hearing loss, the achiness improved greatly or even went away for a long time--weeks or months, if I remember correctly.

It might be a virus, but since it's happened twice after prednisone, who knows. You should let your doctor know about it. Hope you get some good rest. Rest REALLY helps achiness.
Helpful - 0
1207048 tn?1282174304
Nancy,

I keep hearing about steroid energy but I guess I'm not lucky enough to get it! I just get a messed up sleep schedule that makes me feel worse then I probably would.

The verdict is in on the pain, though. Today I was able to "sleep like a baby"...by that I would sleep a few hours, be awake a few hours, sleep a few hours LOL. I feel like I'm catching up on much needed sleep. But, the sore throat from this morning moved throughout the day to a head cold feeling. Nothing too bad yet, but I have a fever of just under 100 right now.

I'm going to assume the pain is virus and not prednisone related. Tomorrow I'll be spending most the day in bed again.

Thanks for your reply! I hope you have a great Sunday tomorrow :-)
~Jess
Helpful - 0
152264 tn?1280354657
Take it easy and get well soon! :)
Helpful - 0
198419 tn?1360242356
Hi there,

The prednisone may have made those joints feel better ruing, and now w/the taper you are really feeling it.

Prednisone did give me terrible heartburn. Hope you are able to rest, it very well could be viral.

-shell
Helpful - 0
Have an Answer?

You are reading content posted in the Multiple Sclerosis Community

Top Neurology Answerers
987762 tn?1331027953
Australia
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease